Have any of you experienced a flare shortly after using an antibiotic? I had a terrible cold in July, and my dr prescribed a round of azithromycin (suspecting that I had strep). I did fine on the antibiotic (5 day treatment), but then a week later I start to have diarrhea. A few weeks of that, and a colonoscopy later, my colitis had spread from left sided to my entire colon :(
I am trying to figure this one out, especially if others experienced issues shortly after antibiotic use. I had been treating my colitis religiously with rowasa enemas (almost nightly) and balsalazide before this latest flare. I had been on this medication protocol for the last 1.5 yrs. Before that I was using asacol instead of the balsalazide. And I never really had bad flares before.
It also seems that when the diarrhea started, that I have developed a slight intolerance to the mesalamine and/or balsalazide. I have a harder time keeping the enemas in for long periods and experience cramping sometimes. I've cut my balsalazide to once a day for now (mornings), and many a times I experience a feeling of a slight fever in the late afternoon. Sound familiar to anyone? How do you know if the mesalamine meds are making things worse or if they are just too weak to control a flare?
I had been taking VSL#3 and still am, but it does not seem to be working much.